Format

Send to

Choose Destination
Neuropediatrics. 2013 Oct;44(5):265-7. doi: 10.1055/s-0033-1333873. Epub 2013 Feb 1.

Association of acute cerebellar ataxia and human papilloma virus vaccination: a case report.

Author information

1
Department of Pediatrics, Graduate School of Medical and Dental Sciences, Kagoshima University, Kagoshima City, Kagoshima, Japan.

Abstract

INTRODUCTION:

We report the case of a patient who developed symptoms of acute cerebellar ataxia (ACA) after administration of the human papilloma virus (HPV)-16/18 vaccine.

PATIENT AND METHOD:

This patient developed symptoms of ACA, including nausea, vertigo, severe limb and truncal ataxia, and bilateral spontaneous continuous horizontal nystagmus with irregular rhythm, 12 days after administration of the HPV-16/18 AS04-adjuvanted cervical cancer vaccine. After this, the patient received methylprednisolone pulse and intravenous immunoglobulin (IVIG) therapies as well as immunoadsorption plasmapheresis.

RESULTS:

Severe ACA symptoms did not improve after methylprednisolone pulse and IVIG therapies, but the patient recovered completely after immunoadsorption plasmapheresis.

CONCLUSION:

This temporal association strongly suggests that ACA was induced by the vaccination.

PMID:
23378179
DOI:
10.1055/s-0033-1333873
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Georg Thieme Verlag Stuttgart, New York
Loading ...
Support Center